Alert archive / California / Snow Advisories in 2007

Snow Advisory 1, NWS Eureka, CA

January 3, 2007

NWS Eureka, CA issued this snow advisory at Jan 3, 2007, 4:01 PM PST. It took effect at Jan 4, 2007, 12:00 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2007, 4:01 PM PST (00:01 UTC)
In effect from
Jan 4, 2007, 12:00 AM PST
Expired
Jan 4, 2007, 3:37 AM PST
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 040001
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
401 PM PST WED JAN 3 2007

...LOW ELEVATION SNOWFALLS EXPECTED LATE TONIGHT AND THURSDAY...

.SNOW LEVELS REMAIN ABOVE 4500 FEET THIS AFTERNOON BUT ARE EXPECTED
TO FALL TONIGHT BELOW 3000 FEET. SNOW LEVELS SHOULD BE AROUND
1500 FEET BY SUNRISE THURSDAY MORNING IN DEL NORTE...HUMBOLDT AND
NORTHWESTERN MENDOCINO COUNTIES. AN AREA OF TRAPPED COLD AIR
REMAINS IN THE VICINITY OF LEWISTON AND TRINITY LAKES...WHICH MAY
BRING A LOWER SNOW LEVEL...BUT THE REMAINDER OF TRINITY COUNTY
SHOULD HAVE SNOW LEVELS AROUND 2500 FEET BY SUNRISE THURSDAY.

EXPECT A MIX OF RAIN AND SNOW SHOWERS THROUGH MUCH OF THE DAY ON
THURSDAY. IN STRONGER SHOWERS...SNOW MAY BE OBSERVED AT THE 1000
TO 1500 FOOT LEVEL...BUT LITTLE IF ANY ACCUMULATION IS EXPECTED AT
OR BELOW 1500 FEET. 1 TO 2 INCHES OF NEW SNOW ACCUMULATION IS
EXPECTED BETWEEN 1800-2200 FEET ON THURSDAY MORNING ALONG ROUTE
299 BETWEEN LORD ELLIS SUMMIT AND WILLOW CREEK...WITH 2 TO 4
INCHES NEAR BERRY SUMMIT. ALONG ROUTE 36...EXPECT 1 TO 3 INCHES
BETWEEN 2200 AND 2700 FEET ALONG THE WESTERN SIDE OF SOUTH FORK
MOUNTAIN. SOUTH FORK SUMMIT COULD SEE 3 TO 6 INCHES OF SNOW
ACCUMULATION BY MID MORNING THURSDAY.


CAZ003-004-076-041315-
/O.NEW.KEKA.SN.Y.0001.070104T0800Z-070104T1800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
401 PM PST WED JAN 3 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY ABOVE 2000 FEET...

MOST INTERIOR LOCATIONS ABOVE 2000 FEET SHOULD SEE 1 TO 3 INCHES
OF SNOWFALL ACUMULATION DURING THIS TIME PERIOD. WITH STRONG TO
INTENSE SHOWER ACTIVITY EXPECTED TO DEVELOP OVERNIGHT AND THURSDAY
MORNING...LARGER SNOWFALL ACCUMULATIONS...IN THE 3 TO 6 INCH RANGE
ARE EXPECTED TO BE CONCENTRATED ACROSS HUMBOLDT...DEL
NORTE...WESTERN TRINITY AND NORTHERN MENDOCINO COUNTIES.

THIS SNOW WILL CREATE DIFFICULT AND TREACHEROUS TRAVEL CONDITIONS
ALONG NORTHWEST CALIFORNIA ROUTES 199...299...36...20 AND 261.
ALLOW YOURSELF EXTRA TRAVEL TIME IF ARE ARE TO PLANNING TO USE
THESE ROADWAY LATE TONIGHT AND THURSDAY MORNING.

A SNOW ADVISORY MEANS THAT YOU SHOULD BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES. 

$$
MJV
1 follow-up statement
000 
WWUS46 KEKA 041137
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
337 AM PST THU JAN 4 2007


CAZ003-004-076-041245-
/O.CAN.KEKA.SN.Y.0001.000000T0000Z-070104T1800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
337 AM PST THU JAN 4 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW
ADVISORY FOR THIS MORNING.

SNOW LEVELS HAVE FALLEN SLOWLY OVER NORTHWEST CALIFORNIA THIS
MORNING AND SNOW HAS DECREASED OVER THE REGION. OCCASIONAL SNOW
SHOWERS ARE EXPECTED TODAY...BUT ACCUMULATIONS WILL BE LIGHTER
THAN PREVIOUSLY EXPECTED. 

SNOW LEVELS SHOULD FALL TO BETWEEN 200O AND 3000 FEET AFTER SUNRISE.
AN INCH OR TWO OF SNOW IS POSSIBLE BELOW 3000 FEET TODAY. ABOVE
3000 FEET FREQUENT SNOW SHOWERS COULD PRODUCE 2 TO 4 INCHES OF NEW
SNOW. THIS AFTERNOON COLD AIR POURING IN FROM THE NORTH WILL
LOWER SNOW LEVELS TO BETWEEN 1500 AND 2000 FEET. SOME LIGHT
ACCUMULATION IS POSSIBLE IN PASSING SNOW SHOWERS.


$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 3, 3:20 PM PST, 41 minutes earlier.

Area forecast discussion, Jan 3, 3:20 PM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
320 PM PST WED JAN 3 2007

.SYNOPSIS...A WET AND COLD WEATHER PATTERN IS EXPECTED ACROSS
NORTHWEST CALIFORNIA TONIGHT AND THURSDAY. A COLD FRONT WILL PASS
THROUGH THE REGION TONIGHT AND BY THURSDAY MORNING...SNOW WILL
LIKELY BE OBSERVED IN THE 1500 TO 2000 FOOT RANGE. A WINTRY MIX AND
ISOLATED THUNDER WILL BE POSSIBLE NEAR THE REDWOOD COAST THURSDAY
MORNING IN STRONGER SHOWERS AND A MIX OF RAIN AND SNOW SHOWERS WILL
PREVAIL INLAND ALONG VALLEY FLOORS AROUND THE 1000 FOOT MARK. A
BREAK IN THE PATTERN BEGINS LATE THURSDAY NIGHT...BUT COLD HIGH
PRESSURE SETTLES ACROSS THE AREA FRIDAY AND SATURDAY.

&&

.DISCUSSION...NOT MUCH CHANGE IN THE MODEL DATA TO SUGGEST ANY
SURPRISES IN THE FORECAST FOR THE NEXT 24-36 HOURS. SHORT TERM
CHALLENGES WILL BE WITH TIMING OF COLDEST AIR AND DISTRIBUTION OF
SHOWER ACTIVITY ON THURSDAY MORNING. EXTENDED PACKAGE CHALLENGE
WILL BE TIMING THE EXITING RIDGE AND THE IMPACTS/OR LACK THEREOF
WITH ANOTHER COLD UPPER TROUGH FORMING ALONG THE WEST COAST BEYOND
NEXT TUESDAY.

KBHX VWP SHOWING 25040KT AT H7...WITH H5 FLOW NEAR 27065KT PRETTY
MUCH ALL DAY LONG. MAYBE 5-10KT LESS WIND OVER THE LAST 90 MINUTES
BUT OVERALL...THIS DEEP ONSHORE WESTERLY FLOW HAS STRATIFIED THE
BOUNDARY LAYER AND ALLOWED A MUCH SLOWER PROGRESSION OF THE COLD
FRONT THROUGH NW CALIF. SFC FRONT CROSSED TRINIDAD HEAD/BUOY22 ABOUT
19Z-20Z. SHOULD BE THROUGH PT ARENA AND ALL NW CALIF ZONES AROUND
06Z-09Z WITH SOME FURTHER TIGHTENING OF THE SFC GRADIENT AHEAD OF
THE FROPA ACROSS CAZ002/076 DURING THE NEXT 6-12 HOURS WHERE WINDS
REMAIN SSELY/SLY. PLENTY OF COLD AIR ADVERTIZED BEHIND THIS COLD
FRONT. H85-H7 LAPSE RATES PROGGED TO BE AROUND 7.5C/KM AROUND
THU/12Z OVER NRN WATERS. THE CHALLENGE IS WHETHER OR NOT CONVECTION
WILL BE PERSISTENT ENOUGH AND/OR BE DEEP ENOUGH TO BRING SNOWFALL
ACCUMS IN COLD DOWNDRAFTS TO 1000-2000FT LEVEL LEESIDE OF THE
COASTAL RANGE (NRN CAZ076 AND WRN CAZ004).

DID ADD ISOLD T OVER NRN WATERS/CAZ001 AND WOULDNT BE SURPRISED IF
WE SEE AN ISOLATED LIGHTNING STRIKE FARTHER INLAND. IF NOT IN THE
FORECAST AREA...IN THE VICINITY OF...AROUND THE THU/15Z-18Z TIME
FRAME. EARLY MORNING ZONE FORECAST PACKAGE ALREADY HAD 1-3 INCHES OF
SNOWFALL BETWEEN 1000-2000FT MSL...BUT OPTED AWAY FROM A 3RD PERIOD
LOW-END SNOW ADVISORY. WHICH MAKES SENSE.

WILL STAY WITH THE AMOUNTS...MAYBE ADD AN INCH TO THE GRIDDS HERE
AND THERE...AND RUN WITH WHAT THEY HAD ALREADY. IE...A SNOW ADVISORY
AFTER MIDNIGHT THROUGH MIDDAY THURSDAY WITH SOME SNOW FLURRIES MIXED
WITH RAIN BETWEEN 1000-1500FT MSL (THU/08Z-18Z) ACROSS CAZ003-004-076.
I WILL HAMMER OUT AN AVERAGE SNOW LEVEL FOR THE WSWEKA AT 2000 FT MSL
WITH 2-4 INCHES ALONG AND 45 MILES WEST/EAST OF A ORLEANS-COVELO
LINE. PERHAPS 2-4 INCHES ALONG ROUTE 3 BUT NOT MUCH EXPECTED TO
STICK IN THE HAYFORK VALLEY AND EASTERN TRINITY VALLEY ALONG 299 ON
THURSDAY.

POST-FRONTAL COLD POOL AND STRONG BUT COLD HIGH NEAR 1045MB SETTLES
OVER THE AREA FOR FRI/SAT. THIS WILL PROBABLY BRING A HARD FREEZE TO
THE COASTAL PLAINS/NEAR COASTAL VALLEYS THU NIGHT AND FRI NIGHT. SO
ADJUSTED TEMPS TO MATCH MEXMOS FOR UPPER 20S-LOWER 30S IN CAZ001-002.
MOS GOING 29F/27F FOR LOWS AT ACV/UKI ON THU NIGHT AND 32F/26F AT
ACV/UKI RESPECTIVELY ON FRI NIGHT.

POST-FRONTAL NORTHERLIES AND OFFSHORE FLOW EPISODES THIS WET SEASON
MORE FREQUENT THAN USUAL. THIS ONE BRINGS ANOTHER CLEAR...DRY BUT
COLD CONTINENTAL AIR DOWN FROM ERN OREGON/SRN ID. BY SAT NIGHT...THE
CHALLENGE WILL BE PRECIP TYPE IN WARM AIR ADVECTION ALOFT BRUSHING
DEL NORTE COUNTY. UPPER-LEVEL FLOW STAYS ZONAL ALONG 45N WHICH KEEPS
DEL NORTE COUNTY COOL AND UNSETTLED...BUT THE TRANSITION TO DRY IS
SHARP ALONG ROUTE 36 AND SOUTHWARD. RIDGE EVENTUALLY BREAKS DOWN...
BUT FOR NOW...NOT BEFORE DAY6 WITH MUCH OF THE MOISTURE LOCKED IN
ACROSS COASTAL WASHINGTON.

&&

.AVIATION...A COLD FRONTAL BOUNDARY WILL REMAIN DRAPED OVER
NORTHWEST CALIFORNIA TONIGHT WITH IT GRADUALLY SHIFTING SOUTH ACROSS
THE CWA OVERNIGHT. MOIST AIR WILL CONTINUE TO INVADE THE AREA
TONIGHT...WITH WITH A RANGE OF IFR TO MVFR CONDITIONS AT MOST ALL
TERMINALS IN LIGHT TO MODERATE RAIN AND MIST. A BRISK NORTHWEST FLOW
WILL USHERING IN COLD AIR BEHIND THE FRONT THURSDAY WILL PRODUCE
AREAS OF FROZEN PRECIP DEVELOPING IN A CONVECTIVE COLD/UNSTABLE AIR
MASS.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
...SNOW ADVISORY...CAZ003-004-076 ABOVE 2000 FT MSL
...SMALL CRAFT ADVISORY FOR WINDS/SEAS...PZZ450>475.

&&

PUBLIC...MJV
AVIATION/MARINE...EL

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 3, 4:47 AM PST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
447 AM PST WED JAN 3 2007

CAZ001>004-076-041300-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
447 AM PST WED JAN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW LEVELS WILL FALL TO NEAR 1000 FEET BY LATE THURSDAY AFTERNOON
ACROSS THE AREA...WITH BLUSTERY CONDITIONS AND RAIN SHOWERS MIXED
WITH SMALL HAIL EXPECTED ALONG THE NORTH COAST. SEE SFOSPSEKA FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS OF SNOW ACCUMULATIONS...
ESPECIALLY AT LOWER ELEVATIONS.

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.